Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 52, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 25, 2010, 9:48 PM CDT for Blount County, Alabama. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2010, 9:48 PM CDT (02:48 UTC)
- Expired
- Jul 25, 2010, 11:45 PM CDT
- In force
- 117 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Blount County, AL
The radar
The Birmingham radar (KBMX), 90 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2106 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
942
WGUS54 KBMX 260248
FFWBMX
ALC009-260445-
/O.NEW.KBMX.FF.W.0052.100726T0248Z-100726T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 PM CDT SUN JUL 25 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BLOUNT COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF CLEVELAND...
* UNTIL 1145 PM CDT
* AT 941 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED THE
POTENTIAL FOR FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOWLER
SPRING AND CHAMBLEES MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3391 8655 3391 8672 3399 8675 3407 8669
3407 8655
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:10 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 25, 9:10 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 910 PM CDT SUN JUL 25 2010 .UPDATE...EVENING UPDATE. && .DISCUSSION... LOOKING AT RADAR THIS EVENING...A CLUSTER OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING SLOWLY NORTHWARD ACROSS THE NORTH CENTRAL PORTION OF THE CWA...IN ASSOCIATION WITH A WEAKNESS IN THE PRESSURE FIELD. ADJUSTED POPS SLIGHTLY UPWARD IN THIS AREA AND DECREASED POPS IN THE SOUTH...WITH ACTIVITY HOPEFULLY DIMINISHING BY MIDNIGHT. BASED ON CURRENT TEMP TRENDS...CLOUD COVER AND LAST NIGHT'S LOWS...BUMPED OVERNIGHT LOWS UP A DEGREE IN SEVERAL LOCATIONS...MAINLY URBAN AREAS. ALSO TWEAKED HOURLY TEMPS AND DEW POINTS. UPDATES HAVE BEEN POSTED. 19 && .AVIATION...00Z TAF DISCUSSION. TAF SITES LOOK TO BE IN PRETTY GOOD SHAPE FOR THE REMAINDER OF THE EVENING IN THE WAY OF PRECIPITATION. ALL OF THE ACTIVITY REMAINS NORTH OF BHM/TCL/ANB. CU FIELDS ARE ALREADY BEGINNING TO DIMINISH THOUGH SOME HIGH CLOUDS REMAIN. LOOK FOR A COUPLE OF SITES TO FALL TO MVFR VIS BETWEEN 07-09Z TONIGHT...INCLUDING TCL AND TOI. MAIN REASONING BEHIND THIS DECISION TO INCLUDE FOG DEALS WITH THE FACT THAT TOI SAW RAIN TODAY AND TCL IS JUST A NORMAL PROBLEM CHILD ALONG THE RIVER. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 27 && .PREV DISCUSSION... /ISSUED 622 PM CDT SUN JUL 25 2010/ DISCUSSION...WITH REMNANTS OF BONNIE BRUSHING BY THIS AFTERNOON AND EVENING...CONDITIONS WILL RETURN MORE TOWARDS NORMAL FOR THE BEGINNING OF THE WORK WEEK. TEMPERATURES WILL THEN BEGIN TO CLIMB THROUGH THE REMAINDER OF THE WEEK. NOTHING BETTER THAN HIT OR MISS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE PERIOD. SHORT TERM...TONIGHT THROUGH TUESDAY. NOT MUCH IN THE WAY OF EXCITEMENT ON THE WEATHER MAPS THROUGH THE PERIOD ONCE THE SURGE OF MOISTURE ASSOCIATED WITH REMNANTS OF BONNIE MOVE OUT OF THE AREA. A WEAKNESS IN THE PRESSURE FIELD WILL REMAIN OVER CENTRAL ALABAMA WITH VERY MOIST ATMOSPHERE TOMORROW... WARRANTING CHANCE POPS IN THE LATE MORNING AND AFTERNOON HOURS. WITH THE UPPER LEVEL RIDGE SLIGHTLY WEAKENED... TEMPERATURES WILL BE AS CLOSE TO NORMAL AS THEY HAVE BEEN IN QUITE SOME TIME. BY TUESDAY...RIDGE WILL BEGIN GRADUAL PROCESS OF BUILDING/ RETROGRADING WESTWARD BY TUESDAY...AND BUILDING HIGH PRESSURE ALONG THE GULF COAST SHOULD DIMINISH RAIN CHANCES TO CLIMO AT BEST. LONG TERM...WEDNESDAY THROUGH SUNDAY. MODELS IN GOOD AGREEMENT THROUGH THE PERIOD AS RIDGE CONTINUES TO BUILD WESTWARD. WITH RISING HEIGHTS AND LOW LEVEL THICKNESSES... EXPECT TEMPS TO CREEP BACK UP THROUGH THE MID 90S TO THE UPPER 90S BY THE END OF THE WEEK. RIGHT NOW LOOKS LIKE THE RIDGE AXIS WILL BE CENTERED OVER EAST TEXAS...WHICH MAY BE FAR ENOUGH WESTWARD TO EVENTUALLY ALLOW SOME INFLUENCE FROM THE MAIN STORM TRACK WELL TO THE NORTH TO AFFECT FAR NORTHERN PORTIONS OF THE AREA LATE IN THE WEEK. WILL NOT GO INTO TRIPLE DIGIT FORECASTS RIGHT NOW...BUT IT SURE LOOKS TO BE HOT AGAIN NEXT WEEKEND BASED ON CURRENT PACKAGE. WHETHER OR NOT THE TEMPS MAKE INTO TRIPLE DIGITS...ANOTHER ROUND OF VERY HOT AND HUMID WEATHER IS IN STORE. TIP OF THE HAT TO THE NIGHT SHIFT FOR NOT BITING ON COOLER TEMPS AND LEANING ON PERSISTENCE AS AN EFFECTIVE FORECAST TOOL. 02 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 74 92 73 93 72 / 30 50 30 30 10 ANNISTON 75 92 74 93 73 / 20 50 30 30 10 BIRMINGHAM 77 93 75 94 75 / 20 50 30 30 10 TUSCALOOSA 76 95 75 95 74 / 20 40 20 20 10 CALERA 76 93 75 93 74 / 20 50 20 20 10 AUBURN 76 92 73 91 74 / 10 40 10 20 10 MONTGOMERY 77 95 74 95 74 / 10 40 20 20 10 TROY 75 93 73 93 73 / 10 50 10 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 25, 7:51 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 751 PM CDT SUN JUL 25 2010 ALZ011>015-017>050-270051- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 751 PM CDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 27
In the hours before
Special weather statement, Jul 25, 5:37 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 537 PM CDT SUN JUL 25 2010 ALZ020-252330- CHEROKEE AL- 537 PM CDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 630 PM CDT... AT 535 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR CEDAR BLUFF. LITTLE MOVEMENT WAS INDICATED WITH THIS STORM. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GAYLESVILLE... HOWELLS CROSSROADS... WATERHOUSE... FULLERTON... NEW MOON... HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. 08
Special weather statement, Jul 25, 5:50 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 550 PM CDT SUN JUL 25 2010 ALZ017-252330- BLOUNT AL- 550 PM CDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLOUNT COUNTY UNTIL 630 PM CDT... AT 550 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR NECTAR...OR NEAR CLEVELAND...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CLEVELAND... BLOUNTSVILLE... FOWLER SPRING... CHAMBLEES MILL... 08
Special weather statement, Jul 25, 6:00 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CDT SUN JUL 25 2010 ALZ018-252345- ETOWAH AL- 600 PM CDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ETOWAH COUNTY UNTIL 645 PM CDT... AT 600 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR WALNUT GROVE. LITTLE MOVEMENT WAS INDICATED WITH THIS STORM. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF WESTERN ETOWAH COUNTY. HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. 08
Special weather statement, Jul 25, 7:01 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 701 PM CDT SUN JUL 25 2010 ALZ019-260045- CALHOUN AL- 701 PM CDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY UNTIL 745 PM CDT... AT 658 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR SAKS...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... JACKSONVILLE... WEAVER... 08
Special weather statement, Jul 25, 8:14 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 814 PM CDT SUN JUL 25 2010 ALZ017-026-260200- BLOUNT AL-ST. CLAIR AL- 814 PM CDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLOUNT AND WESTERN ST. CLAIR COUNTIES UNTIL 900 PM CDT... AT 811 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR SPRINGVILLE...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CLEVELAND... DALLAS... ALLGOOD... LOCUST FORK... FAIRVIEW... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. 27
Special weather statement, Jul 25, 9:23 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 923 PM CDT SUN JUL 25 2010 ALZ017-260315- BLOUNT AL- 923 PM CDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLOUNT COUNTY UNTIL 1015 PM CDT... AT 920 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR LOCUST FORK...OR 6 MILES SOUTHWEST OF CLEVELAND... MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CLEVELAND... BLOUNTSVILLE... FAIRVIEW... NECTAR... ROSA... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. 27
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:27 PM CDT | Areal Flood Advisory | BMX | Walker | 2 hr |
| Jul 25, 9:06 PM CDT | Areal Flood Advisory | BMX | Winston | 114 min |
| Jul 25, 9:15 PM CDT | Areal Flood Advisory | BMX | Blount | 3 hr |
| Jul 25, 11:09 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cleburne | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.